MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: estimated based on original aware date since the event date was not provided.A wolverine cb mr, us 15mmx3.00mm was returned for analysis.A visual examination of the blades and pads identified that the balloon wings were found to be wrapped.There were no issues noted with the balloon material.All blades were securely bonded and no damage to the blades were noted.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the marker bands.A visual and tactile examination was completed on the shaft of the device.A hypotube break was identified at 120cm proximal from the tip of the device.The proximal section of the device including the manifold was not returned for analysis.A hypotube kink was also noted at 98 cm proximal from the tip.A visual and tactile examination was completed, and no issues were noted.
 
Event or Problem Description
Reportable based on device analysis completed on 29apr2021.It was reported that the shaft broke in a location which would not enter the patient.The target lesion was calcified.A 15mm x 3.00mm wolverine cb mr cutting balloon was introduced but the shaft broke about 8cm from the hub while trying to cross the lesion.The device was removed and the procedure completed with another of the same device.There were no patient complications reported and the patient status was stable.However, returned device analysis revealed the shaft break occurred in a location which could enter the patient.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11807951
Report Number2134265-2021-06137
Device Sequence Number3634881
Product Code NWX
UDI-Device Identifier08714729888352
UDI-Public08714729888352
Combination Product (Y/N)N
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0026754529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1